Can Suboxone cause lower back pain?

default
Posted on Tue, 18 Jul 2017 in Kidney Conditions
Question: I've been taking suboxone for 10 years now and for the past year and a half I've had nighttime urination issues. Also light spasming where my left kidney is located. I'm 34 year old male non smoker in otherwise good health. Was wondering if prolonged suboxone is damaging my kidney. Another symptom is light brown spots on my chest and back that don't itch and won't go away. Not sure if they're related issues . I'm tapered down to a very low dose now (1mg per day)
doctor
Answered by Dr. CS Narayan 22 minutes later
Brief Answer:
0.1 to 1 % chance that it could be stone in your kidney

Detailed Answer:
Hello and thanks for your query.

I shall make an effort to provide you with good professional recommendations specific to your questions.

Lower back or side pain is a very common side effect of this drug which may not always hint at kidney problem. For example, mild degree of constipation could also cause the same.

Buprenorphine has a known very rare side effect profile of causing stones in the kidney to about 0.1 to 1 % of individuals who have used this drug till date. The spasm could be the symptom of the same, but this whole hypothesis can only be one factor among other reasons and will need a quick check with your doctor with some tests like serum creatinine etc that would indicate the health of your kidneys.

Light brown spots are not usually seen with Buprenorphine usage, dry skin is.
You may have to check with your skin doctor for a closer look, if they are growing in size or are getting uncomfortable.

Lowering the dose may help, but not completely. The visit to your doctor is imminent and must apart from your regular follow up.

Let me know if I have missed out any other concern in your question.

Yet again, I duly appreciate your query to me, I do hope that you have found something useful to help you and I shall be glad to answer any further apprehensions.

Sincerely,
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
default
Follow up: Dr. CS Narayan 35 minutes later
Forgot to mention a few years ago my Dr found protein in urine during a routine ua
doctor
Answered by Dr. CS Narayan 43 hours later
Brief Answer:
Nothing to worry, seek medical visit.

Detailed Answer:
Thanks for the follow up query.

Small amounts of protein are very common, only higher amounts do point at some condition as far as proteinuria is concerned.

I would not worry much about this, but would suggest you to seek medical attention as advised earlier.

Let me know of further queries.
Above answer was peer-reviewed by : Dr. Nagamani Ng
doctor
Answered by
Dr.
Dr. CS Narayan

General & Family Physician

Practicing since :2004

Answered : 545 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,  
Lab Tests

Recent questions on  Dry skin

doctor1 MD

About 5 weeks ago my husband came home and started scratching all over his body. Then about a week later I started to have the same problem. We...

doctor1 MD

I developed a rush on my penis Can you recommend a cream that would be affective for that?

doctor1 MD

hello doctor, which soap is best in the market to maintain rich skin tone and get a satisfactory refreshing feeling?

doctor1 MD

My pcp checked me for hernia last week then referred me to a surgeon. I had hernia surgery 2yrs ago, where the surgeon used mesh to repair the...

doctor1 MD

For the past 2 plus years I have had a flat red rash that starts on my neck and works it s way around the whole of my neck. It becomes hot, sore,...

Get personalised answers from verified doctor in minutes across 80+ specialties

200 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2